Possible induction of West syndrome by oxcarbazepine therapy in a patient with complex partial seizures.

Published

Journal Article

Oxcarbazepine has been reported to precipitate myoclonic, generalised tonic-clonic, absence, and complex partial seizures, and carbamazepine to precipitate absences, myoclonic seizures and spasms. Here, we report a one-year, six-month-old girl with complex partial seizures who developed infantile spasms, developmental regression, and hypsarrhythmia during the two weeks directly following initiation of oxcarbazepine (14 mg/kg/day). All of these resolved within a few days after discontinuation of this medication. Although we cannot rule out that the above association may have been coincidental, or that the improvement may have been due to concurrent therapy, this case raises the possibility that oxcarbazepine, like carbamazepine, may precipitate infantile spasms and West syndrome.

Full Text

Duke Authors

Cited Authors

  • Veerapandiyan, A; Singh, P; Mikati, MA

Published Date

  • March 2012

Published In

Volume / Issue

  • 14 / 1

Start / End Page

  • 99 - 103

PubMed ID

  • 22425652

Pubmed Central ID

  • 22425652

International Standard Serial Number (ISSN)

  • 1294-9361

Digital Object Identifier (DOI)

  • 10.1684/epd.2012.0491

Language

  • eng

Conference Location

  • France